Doctor insights on:
Medicine For Efavirenz Allergy
I am on turvada and efavirenz stocrin I am hiv+ i start putting weight then normal .. What kind of eating style should I follow with HIV medicines?
Diet: Some weight gain comes from the side effects of the medications you're on. Generic advice would be to cut out foods that deliver high calories such as red meat, carb loaded foods - pasta, breads, sweets, whole milk dairy products, etc. Veggies are 0 calories, fruits contain healthier types of sugar. Use natural sweeteners such as agava, stevia or xylitol. I would refer you to a dietitian too. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
It's safe: It's safe. Try to find a brand without a lot of fillers. Use sparingly. It's super concentrated and sweet. ...Read more
Yes: Susteva is a stand alone medication and part of a 1 pill 3 drug combination medication called Atripla. It is effective (barring overt mutation) but not one of my favorite regimens. It may cause vivid dream/nightmares and elevated triglycerides. If not taken in Atripla, 2 other active agents must be used with it to be effective. ...Read more
It is not listed...: ...In the package insert as a common side effect, but facial swelling can be a sign of allergic reaction to the drug - particularly if accompanied by fever, a general ill feeling, fatigue, muscle or joint aches, blisters, oral lesions, or eye inflammation. If you have any combination of those, call your doctor right away. ...Read more
Hey, is it possible for the HIV virus to be undetectable after 7months of medication..Ive been on sustiva/truvada combination ever since then.
Varies, <3 weeks: The side effects of sustiva (efavirenz) (dizziness, vivid dreams, morning grogginess, insomnia) can vary from person to person, but according to studies, it usually goes away within 3 weeks or so. However, everyone is different and I have some patients where it may persist longer. If you are having symptoms which may be related to sustiva (efavirenz), please talk to your primary care provider about this. ...Read more
Varies, <3 weeks: The side effects of sustiva (efavirenz) (dizziness, vivid dreams, morning grogginess, insomnia) can vary from person to person, but according to studies, it usually goes away within 3 weeks or so. However, everyone is different and I have some patients where it may persist longer. If you are having symptoms which may be related to sustiva (efavirenz), please talk to your primary care provider about this. ...Read moreSee 1 more doctor answer
Nevirapine?: No interactions found. (http://www.drugs.com/interactions-check.php?drug_list=1710-0,1034-14582)Get a more detailed answer ›
I'm anemic. But that's not just that. I'm using zidovudina, lamivudina and efavirenz for HIV treatment for about 6 months. What should I do?
How does nician suuplement affect glucose level as mine was high, fasting? I do take 200 mg.Fenofibrate and 2 HIV meds combivir/sustiva. Thanks.
May raise slightly: Niacin often raises blood sugar by 4-5 mg/dl, esp. Shortly after starting treatment, but the effect usually dissipates over time. It can increase glucose more in those with high blood sugar. See https://www.Lef.Org/magazine/mag2007/mar2007_atd_01.Htm ; http://www.Med.Nyu.Edu/content?Chunkiid=21769. ...Read more
Can i take tenofovir+efavirenz even if i'm not infected? Motivation just to protect myself from the virus or incase I have unprotected sex.
Stop: Danger: Yes and no. You absolutely cannot take efavarenz if you are not infected. Uninfected individuals can experience death as a side effect of this medication. Truvada: tenofivir and Emtriva (emtricitabine) combined are often used as prevention medications in high risk situations. ...Read more
Hiv+take combivir-sustiva and remeron (mirtazapine) at bed. High trigl, take tricor.Eat well. Which med may cause this? Fast. Glycose 134. Help with sugges.!
Genes: I do not for one moment think you can blame the HIV meds alone. But both sustiva and azt (zidovudine) may have a role in the hypertriglyceridemia. They are not causing the sugar problem. Your genes and having HIV could be playing most of the role here. Your situation is not unusual. ...Read more